Dicloxacillin and nursing

iVillage Member
Registered: 09-21-2004
Dicloxacillin and nursing
1
Tue, 09-21-2004 - 11:36pm
I'll appreciate any advice.

Well, I got mastitis and this time I was not able to avoid antibiotic (doctor prescribed me dicloxacillin). My daughter is 8 months old and still breastfeeding. Doctor said that it would be safe for to continue nursing during dicloxacillin treatment. BUT she immediately got reddish rash that was different from regular diaper rash (she had it very rare). This rash covers big area and has distinct borders. I'm affraid that it could be yeast rash. Did anybody have this side effect for nursing child and what did you do ??? Should I take Nystatin or Acydofillus or should I just pump milk and discard it during these 10 days of treatment ???? Now I'm starting to feel sorry that I started this treatment...

Thank you very much beforehead.
iVillage Member
Registered: 01-12-2004
Wed, 09-22-2004 - 1:38am

Here's what it says in Hale's:



"Dicloxacillin is an oral penicillinase-resistant penicillin frequently used for peripheral (non CNS) infections caused by Staph. aureus and Staph. epidermis infections, particularly mastitis.